Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 12, 2018, 7:40 PM MDT. It took effect at Aug 13, 2018, 3:00 PM MDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2018, 7:40 PM MDT (01:40 UTC)
- In effect from
- Aug 13, 2018, 3:00 PM MDT
- Expired
- Aug 13, 2018, 7:38 PM MDT
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
742 WWUS85 KCYS 130140 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 740 PM MDT Sun Aug 12 2018 ...RED FLAG WARNING FOR HAINES 6 EXPIRES AT 8 PM THIS EVENING... ...RED FLAG WARNING FOR DRY THUNDERSTORMS 3 PM THROUGH 9 PM MONDAY... WYZ302>305-307-308-130945- /O.EXP.KCYS.FW.W.0019.000000T0000Z-180813T0200Z/ /O.UPG.KCYS.FW.A.0013.180813T1800Z-180814T0300Z/ /O.NEW.KCYS.FW.W.0020.180813T2100Z-180814T0300Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- 740 PM MDT Sun Aug 12 2018 ...RED FLAG WARNING IN EFFECT FROM 3 PM TO 9 PM MDT MONDAY FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 302, 303, 304, 305, 307, AND 308... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR HIGH HAINES INDEX FOR FIRE WEATHER ZONES 302, 303, 304, 305, 307, AND 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 3 PM to 9 PM MDT Monday. The Fire Weather Watch is no longer in effect. The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 10 AM to 8 PM MDT Sunday. a Fire Weather Watch has also been issued. This Fire Weather Watch is in effect from Monday afternoon through Monday evening. * AFFECTED AREA...Most fire weather zones west of Interstate 25 in southeastern Wyoming. Specifically fire weather zone 302. Fire weather zone 303. Fire weather zone 304. Fire weather zone 305. Fire weather zone 307. Fire weather zone 308. * WIND...North winds around 10 mph with gusts 15 to 25 mph possible through the afternoon. Stronger and more variable winds near thunderstorms. * HUMIDITY...As low as 12 to 15 percent, especially across Carbon County. * THUNDERSTORMS...Widely scattered dry thunderstorms are expected Monday afternoon that could lead to multiple fire starts. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ309-130245- /O.CAN.KCYS.FW.A.0013.180813T1800Z-180814T0300Z/ /O.EXP.KCYS.FW.W.0019.000000T0000Z-180813T0200Z/ South Laramie Range/Medicine Bow NF- 740 PM MDT Sun Aug 12 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR HIGH HAINES INDEX FOR FIRE WEATHER ZONE 309... ...FIRE WEATHER WATCH IS CANCELLED FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONE 309... The National Weather Service in Cheyenne has cancelled the Fire Weather Watch. Thunderstorms are not expected along the south Laramie Range until late Monday evening. By then...humidity will be on the rise and storms are expected to be wetter. $$
3 follow-up statements
893 WWUS85 KCYS 130206 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 806 PM MDT Sun Aug 12 2018 ...RED FLAG WARNING FOR DRY THUNDERSTORMS 3 PM THROUGH 9 PM MONDAY... WYZ302>305-307-308-131230- /O.CON.KCYS.FW.W.0020.180813T2100Z-180814T0300Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- 806 PM MDT Sun Aug 12 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM TO 9 PM MDT MONDAY FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 302, 303, 304, 305, 307, AND 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect from 3 PM to 9 PM MDT Monday. * AFFECTED AREA...Most fire weather zones west of Interstate25 in southeastern Wyoming. Specifically fire weather zone 302. Fire weather zone 303. Fire weather zone 304. Fire weather zone 305. Fire weather zone 307. Fire weather zone 308. * WIND...North winds around 10 mph with gusts 15 to 25 mph possible through the afternoon. Stronger and more variable winds near thunderstorms. * HUMIDITY...As low as 12 to 15 percent, especially across Carbon County. * THUNDERSTORMS...Widely scattered dry thunderstorms are expected Monday afternoon that could lead to multiple fire starts. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
127 WWUS85 KCYS 130834 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 234 AM MDT Mon Aug 13 2018 ...RED FLAG WARNING FOR DRY THUNDERSTORMS FROM 3 PM THIS AFTERNOON THROUGH 9 PM THIS EVENING WEST OF INTERSTATE 25... WYZ302>305-307-308-140300- /O.CON.KCYS.FW.W.0020.180813T2100Z-180814T0300Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- 234 AM MDT Mon Aug 13 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR DRY THUNDERSTORMS FOR FIRE WEATHER ZONES 302, 303, 304, 305, 307, AND 308... * AFFECTED AREA...Fire weather zone 302. Fire weather zone 303. Fire weather zone 304. Fire weather zone 305. Fire weather zone 307. Fire weather zone 308. * WIND...North to northeast winds 10 to 15 mph with gusts 15 to 25 mph possible through the afternoon. Stronger and variable winds near thunderstorms. * HUMIDITY...Minimum 12 to 15 percent, mainly southwest Carbon County. * THUNDERSTORMS...Widely scattered dry thunderstorms this afternoon and early evening that may trigger multiple fire starts. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of gusty winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
612 WWUS85 KCYS 140138 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 738 PM MDT Mon Aug 13 2018 ...RED FLAG WARNING FOR DRY LIGHTNING IS CANCELLED... WYZ302>305-307-308-140245- /O.CAN.KCYS.FW.W.0020.000000T0000Z-180814T0300Z/ North Laramie Range/Medicine Bow NF- Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Southwest Carbon County-Sierra Madre Range/Medicine Bow NF- Snowy Range/Medicine Bow NF-Laramie Valley/Shirley Basin- 738 PM MDT Mon Aug 13 2018 ...RED FLAG WARNING IS CANCELLED FOR DRY LIGHTNING FOR FIRE WEATHER ZONES 302, 303, 304, 305, 307, AND 308... The National Weather Service in Cheyenne has cancelled the Red Flag Warning. Thunderstorms have dissipated early this evening and lightning activity has really decreased. Humidity levels are on the rise as well. Therefore...the Red Flag Warning for Dry Lightning has been cancelled early. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 12, 5:25 PM MDT, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 12, 5:25 PM MDT, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Cheyenne WY
525 PM MDT Sun Aug 12 2018
.SHORT TERM...(This evening through Tuesday)
Issued at 203 PM MDT Sun Aug 12 2018
Dry conditions and clear skies have graced the region today.
Temperatures are 10 to 15 degrees above normal as a ridge of high
pressure builds aloft. These conditions have created a critical
fire weather environment as an unstable atmosphere combines with
dry conditions along and west of the Laramie Range. The public has
been asked to practice general wildfire safety precautions as any
fire start today is expected to transition quickly to
pyrocumulus. Winds will be strong east of the Laramie Range as a
low level southerly jet sits across the area. Wind gusts to 30 mph
have already been noted across the Nebraska Panhandle. Winds will
tapper off overnight.
For Monday, a slow cold front associated with a upper level weak
shortwave trough, will combine with midlevel monsoon moisture as
it creeps north for the chance of thunderstorms west of I-25. As
this front follows several days of extremely dry conditions, the
low levels will remain dry and are therefore expecting dry
thunderstorms across the western portion of the region. This will
create critical fire weather concerns and a Fire Weather Watch has
already been issued and will likely be upgraded to a warning this
evening.
The continued movement of moisture to the north, combined with
another weak cold frontal passage will lead to another round of
thunderstorms across a greater portion of the region on Tuesday.
PWATs will be near one inch across the Panhandle but will remain
low across southeast Wyoming where critical fire weather
conditions may be achieved once more. However, with these PWAT
values and a slow steering flow aloft, training storms and flash
flooding may be a concern for the Nebraska Panhandle.
.LONG TERM...(Monday night through Saturday)
Issued at 231 AM MDT Sun Aug 12 2018
The large mid level ridge that has dominated the pattern this week
will begin to erode through the early part of the new week. Early
monday heights will fall as the center of the ridge axis drifts to
the southeast. A weak shortwave trough riding the edge of the
ridge will help fire scattered convection along a slowly moving
frontal boundary Monday afternoon. The best chance for rain
appears to be the higher terrain across the laramie and Sierra
Madre Ranges.
Behind the front on Tuesday northwesterly flow aloft and low level
upslope flow will develop helping to bring another few days of
showers and thunderstorms. Temperatures will be much cooler from
the active cloud cover. Much more widespread activity is
anticipated for Tuesday afternoon and evening with more favorable
lapse rates and instability from the cold pocket aloft. Heavy
rain could be a factor given the slower storm speeds and ample
precipitable water. Showers and Thunderstorms will continue for
Wednesday before the area of high pressure builds back by
Thursday and heading into the next weekend. Some model
discrepancy in the long range suggest continued active period
while other suggest more dry and warm. Trends will be monitored
as the forecast nears consensus.
&&
.AVIATION...(For the 00Z TAFS through 00Z Monday evening)
Issued at 521 PM MDT Sun Aug 12 2018
Wyoming TAFS...VFR. Wind gusts to 25 knots at Laramie and Cheyenne
through 03Z.
Nebraska TAFS...VFR. Occasional MVFR visibilities in smoke
at Chadron, Scottsbluff and Sidney through 03Z. Wind gusts to 32
knots through 03Z.
&&
.FIRE WEATHER...
Issued at 203 PM MDT Sun Aug 12 2018
A ridge of high pressure continues to build across the region.
This has led to ongoing critical fire weather conditions across
the Laramie Range and to the west for an unstable atmosphere
combined with very dry conditions. Haines 6 values are expected to
continue into this evening. Critical fire weather conditions are
again expected Monday across the same areas where dry
thunderstorms are expected in the afternoon and evening. Mid level
monsoon moisture will combine with the passage of a weak cold
front as it moves overtop the ridge. Low levels will remain dry,
therefore, CWRs will be less than a tenth. May see a repeat of
Monday's conditions on Tuesday as more moisture streams north. The
ridge will slowly erode due to these frontal passages and
critical fire weather conditions will tapper off as RHs rise
towards the end of the week.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...Red Flag Warning until 8 PM MDT this evening for WYZ302>305-
307>309.
Fire Weather Watch from Monday afternoon through Monday evening
for WYZ302>305-307>309.
NE...None.
&&
SHORT TERM...AB
LONG TERM...AL
AVIATION...RUBIN
FIRE WEATHER...ABHazardous weather outlook, Aug 12, 2:33 PM MDT, 5 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 233 PM MDT Sun Aug 12 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-132045- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 233 PM MDT Sun Aug 12 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...THIS AFTERNOON AND TONIGHT No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The probability for widespread hazardous weather is low. .Spotter information statement... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.